MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CA 19-9 ELECSYS E2G; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS CA 19-9 ELECSYS E2G; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Model Number CA 19-9 ELECSYS E2G
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys ca 19-9 immunoassay on a cobas 8000 e 801 module.No incorrect results were reported outside of the laboratory.The sample initially resulted in a ca 19-9 value of 31 u/ml.The sample was repeated on a second analyzer, resulting in a value of 19 u/ml.The sample was also repeated on the original e 801 analyzer, resulting in a value of 19 u/ml.The serial number of the e 801 analyzer was requested, but not provided.
 
Additional Manufacturer Narrative
The investigation determined that there was reagent contamination, which occurred during the filling process of the elecsys ca 19-9 reagent cassettes lot number (lot 525510) for the cobas e 801 module only.The issue is related to contamination of the reagent with magnetic particles.A replacement lot is not currently available.Roche has provided two workaround options to customers.The first workaround is customers may discontinue running the elecsys ca 19-9 assay on the e801 and instead run the ca 19-9 assay on the cobas e 411 analyzer, cobas e 601 and 602 modules, or the modular analytics e 170 module.The second workaround is customers can continue to run the ca 19-9 assay on the e801 and repeat all results =37 u/ml within 2 hours.Customers are also instructed to use only the first 200 determinations of the 300 test cobas e pack.Instructions for implementing these workarounds were communicated to customers by customer notification.

Brand Name
CA 19-9 ELECSYS E2G
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13190210
Report Number1823260-2022-00059
Device Sequence Number4390238
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberCA 19-9 ELECSYS E2G
Device Catalogue Number07027028190
Device Lot Number52551002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 84915
Patient Sequence Number1
Patient SexUnknown